Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 6, NWS Miami, FL

March 6, 2014Broward County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Mar 6, 2014, 2:35 PM EST for Broward County, Palm Beach County, Florida. It was in force for 55 min. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2014, 2:35 PM EST (19:35 UTC)
Expired
Mar 6, 2014, 3:30 PM EST
In force
55 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 120 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 2:44 PM ESTTSTM WND GST 513 Ssw Weston, FLWEATHERBUG MESONET SITE REPORTED A WIND GUST OF 51 MPH.
Mar 6, 2:48 PM ESTTSTM WND GST 464 Se Belle Glade, FLSFWMD MESONET SITE BELLW REPORTED A WIND GUST OF 46 MPH.
Mar 6, 2:49 PM ESTTSTM WND GST 471 Nw Sunrise, FLWEATHERBUG MESONET SITE REPORTED A WIND GUST OF 47 MPH.
Mar 6, 2:50 PM ESTTSTM WND GST 60Boca Raton, FLMEMBER OF THE PUBLIC ESTIMATED WIND GUST OF 60 MPH AND ALSO REPORTED POWER OUTAGES IN THE BOCA RATON AREA.
Mar 6, 2:50 PM ESTTSTM WND GST 651 Ssw Markham Park, FLTREE BRANCHES OF 10 INCHES DIAMETER ALSO DOWN.
Mar 6, 2:51 PM ESTTSTM WND GST 602 W Parkland, FLWEATHERBUG MESONET SITE REPORTED A WIND GUST OF 60 MPH.
Mar 6, 2:55 PM ESTTSTM WND GST 551 N Coconut Creek, FLWEATHERBUG MESONET SITE REPORTED A WIND GUST OF 55 MPH.
Mar 6, 2:57 PM ESTTSTM WND GST 552 Wnw Boca West, FLWEATHERBUG MESONET SITE REPORTED A WIND GUST OF 55 MPH.
Mar 6, 3:00 PM ESTTSTM WND DMG1 Ese North Perry Airpo, FLMULTIPLE BRANCHES DOWN ON HOME IN PINES VILLAGE.
Mar 6, 3:01 PM ESTTSTM WND GST 502 Sse Lauderhill, FLWEATHERBUG MESONET SITE REPORTED A WIND GUST OF 50 MPH.
Mar 6, 3:01 PM ESTTSTM WND GST 702 N Pompano Beach Airpo, FLWEATHERBUG MESONET SITE ATOP A MULTI-STORY BUILDING REPORTED A WIND GUST OF 70 MPH.
Mar 6, 3:03 PM ESTTSTM WND GST 531 Ese Pompano Beach Air, FLTHE ASOS AT POMPANO BEACH AIRPARK RECORDED A WEST-SOUTHWEST WIND GUST OF 53 MPH AT 303 PM EST.
Mar 6, 3:04 PM ESTTSTM WND GST 491 W North Perry Airport, FLTHE ASOS AT NORTH PERRY AIRPORT RECORDED A WEST WIND GUST OF 49 MPH AT 304 PM EST.
Mar 6, 3:04 PM ESTTSTM WND GST 533 Nw Oakland Park, FLTHE ASOS AT FORT LAUDERDALE EXECUTIVE AIRPORT RECORDED A WEST WIND GUST OF 53 MPH AT 304 PM EST.
Mar 6, 3:09 PM ESTTSTM WND GST 521 Nw Dania Beach, FLTHE ASOS AT FORT LAUDERDALE-HOLLYWOOD INTERNATIONAL AIRPORT RECORDED A WEST-SOUTHWEST WIND GUST OF 52 MPH AT 309 PM EST.
Mar 6, 3:09 PM ESTTSTM WND GST 521 Nw Dania Beach, FLTHE ASOS AT FORT LAUDERDALE-HOLLYWOOD INTERNATIONAL AIRPORT RECORDED A WEST WIND GUST OF 52 MPH AT 309 PM EST.
Mar 6, 3:10 PM ESTTSTM WND GST 652 Sse Delray Beach, FLDELRAY BEACH FIRE DEPARTMENT ESTIMATED WIND GUSTS UP TO 65 MPH. ALSO REPORTED THAT SEVERAL TREE BRANCHES FELL ON A TOWNHOME CAUSING MINOR DAMAGE.
Mar 6, 3:13 PM ESTTSTM WND GST 462 Ese Haverhill, FLTHE ASOS AT PALM BEACH INTERNATIONAL AIRPORT RECORDED A WEST WIND GUST OF 46 MPH AT 313 PM EST.
Mar 6, 3:14 PM ESTTSTM WND GST 592 Sw Palm Beach, FLWEATHERBUG MESONET SITE REPORTED A WIND GUST OF 59 MPH.
Mar 6, 3:15 PM ESTTSTM WND DMG1 W Davie Downtown, FLDOWNED TREE ALONG SOUTH UNIVERSITY DRIVE NEAR THE GRAND OAKS GOLF COURSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 6, 11:28 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2014-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 888 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2014-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
888 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WUUS52 KMFL 061935
SVRMFL
FLC011-099-062030-
/O.NEW.KMFL.SV.W.0006.140306T1935Z-140306T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
235 PM EST THU MAR 6 2014

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BROWARD COUNTY IN SOUTH FLORIDA.
  PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 330 PM EST

* AT 232 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 5 MILES SOUTHWEST OF PAHOKEE TO WESTON...AND MOVING EAST AT 50
  MPH.

* THE LINE OF STORMS WILL AFFECT...
  WESTON...
  CANAL POINT...
  CORAL SPRINGS...
  COCONUT CREEK...
  LAUDERDALE BY THE SEA...
  BOCA RATON...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHERN FLORIDA.

&&

LAT...LON 2600 8011 2596 8060 2669 8075 2672 8073
      2677 8075 2678 8073 2675 8071 2676 8069
      2681 8070 2689 8062 2696 8061 2696 8015
      2698 8014 2697 8008 2687 8004 2680 8005
      2680 8003 2665 8004 2664 8003
TIME...MOT...LOC 1935Z 262DEG 44KT 2677 8067 2610 8035

$$
KONARIK
2 follow-up statements
074 
WWUS52 KMFL 062013
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
313 PM EST THU MAR 6 2014

FLC011-099-062030-
/O.CON.KMFL.SV.W.0006.000000T0000Z-140306T2030Z/
BROWARD FL-PALM BEACH FL-
313 PM EST THU MAR 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EST
FOR EASTERN PALM BEACH AND NORTHEASTERN BROWARD COUNTIES...

AT 310 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF CALOOSA TO FORT LAUDERDALE BEACH...MOVING
EAST AT 50 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2602 8011 2696 8041 2696 8015 2698 8014
      2697 8008 2687 8004 2680 8005 2680 8003
      2665 8004 2664 8003
TIME...MOT...LOC 2013Z 262DEG 44KT 2696 8030 2612 8003

$$
KONARIK
563 
WWUS52 KMFL 062029
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
329 PM EST THU MAR 6 2014

FLC011-099-062039-
/O.EXP.KMFL.SV.W.0006.000000T0000Z-140306T2030Z/
BROWARD FL-PALM BEACH FL-
329 PM EST THU MAR 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PALM BEACH AND
NORTHEASTERN BROWARD COUNTIES WILL EXPIRE AT 330 PM EST...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM WARNING WILL
EXPIRE AT 330 PM EST.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2602 8011 2696 8041 2696 8015 2698 8014
      2697 8008 2687 8004 2680 8005 2680 8003
      2665 8004 2664 8003
TIME...MOT...LOC 2029Z 262DEG 44KT 2698 8008 2613 7982

$$
KONARIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 1:15 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 6, 1:15 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
115 PM EST THU MAR 6 2014

.AVIATION...
STRONG SQUALL LINE MOVING ACROSS SOUTH FLORIDA THIS AFTERNOON. THE
STRONGEST ACTIVITY ALREADY PASSES KAPF...EASTERN TERMINALS WILL BE
AFFECTED BY IT WITHIN THE NEXT 2 HOURS. +TSRA WITH GUSTS OF AROUND
40-50 KTS COULD BE EXPECTED WITH THIS ACTIVITY...THEREFORE TAFS WILL
BE AMENDED IF NECESSARY. AFTER 00Z...WINDS WILL BECOME WESTERLY
WHILE WEAKENING TO AROUND 10 KTS.

&&

.PREV DISCUSSION... /ISSUED 933 AM EST THU MAR 6 2014/

..ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

UPDATE...WATER VAPOR IMAGERY SHOWS A PRONOUNCED MID-UPPER LEVEL
TROUGH DIGGING INTO THE GULF OF MEXICO. A FORMIDABLE LINE OF
ACTIVE THUNDERSTORMS EXISTS FROM THE EASTERN GULF OF MEXICO
EXTENDING SOUTH TO JUST OFF THE YUCATAN PENINSULA OF MEXICO. LOTS
OF LIGHTNING ACTIVITY IN THE GULF. THIS LINE OF STORMS WILL MOVE
EAST AND CURRENT PROJECTIONS TAKE THIS LINE OF STORMS INTO THE
GULF COAST EARLY THIS AFTERNOON (HRRR SHOWING 1-2 PM), THEN EAST
TO THE ATLANTIC COAST LATE AFTERNOON/EARLY EVENING (HRRR SHOWING
4-7 PM). SATELLITE IMAGERY SHOWS EXTENSIVE CLOUD SHIELD ASSOCIATED
WITH UPPER LEVEL DEBRIS CLOUDINESS FROM THE GULF CONVECTION
OVERSPREADING CENTRAL FL AND NOW ENTERING INTO SW FLORIDA TO THE
LAKE OKEECHOBEE REGION. HOWEVER, WE HAVE HAD SUNSHINE ACROSS
SOUTHEAST FLORIDA...AND HRRR DEVELOPS CELLS AHEAD OF THE MAIN LINE
ACROSS SE FL WITH MOVEMENT NORTH. THIS SEEMS REASONABLE GIVEN MORE
INSTABILITY DEVELOPING NOW IN THIS AREA AHEAD OF THE MAIN
LINE...AND WILL BE WATCHING THOSE MORE DISCREET CELLS CLOSELY FOR
POSSIBLE ROTATION ONCE THEY DEVELOP.

FORECAST WAS UPDATED TO REFLECT HIGHER POPS EAST COAST THROUGH 1
PM WITH POTENTIAL FOR THOSE DISCREET CELLS DEVELOPING, THEN
INCREASED POPS FROM WEST TO EAST ASSOCIATED WITH THE MAIN LINE OF
STORMS.

POTENTIAL IMPACTS INCLUDE DAMAGING WIND ALONG WITH THE POTENTIAL
FOR ISOLATED TORNADOES. WIND THREAT IS HIGHER THAN A TORNADO
THREAT GIVEN VEERING LOW LEVEL WINDS WITH TIME TODAY, BUT NEED TO
WATCH ESPECIALLY THE ATLANTIC COAST FOR A POSSIBLE SEA BREEZE
INFLUENCE ESPECIALLY THROUGH MID AFTERNOON. LESSER IMPACTS
INCLUDE POTENTIAL FOR HAIL TO AROUND QUARTER SIZE (WITH CELLS
AHEAD OF MAIN LINE) ALONG WITH ISOLATED STREET FLOODING. A
POTENTIALLY ACTIVE WEATHER DAY AHEAD. /GREGORIA

PREV DISCUSSION... /ISSUED 622 AM EST THU MAR 6 2014/

AVIATION...
A DEVELOPING LOW OVER THE GULF WILL SPREAD SHOWERS AND THUNDERSTORMS
ACROSS SOUTH FLORIDA TODAY FROM WEST TO EAST. THERE IS A THREAT
OF SEVERE THUNDERSTORMS ACROSS SOUTH FLORIDA, MAINLY THIS
AFTERNOON AND EVENING. WHILE VFR IS CURRENTLY FORECAST, CONDITIONS
MAY DROP TO IFR UNDER ANY SHOWERS OR THUNDERSTORMS. A COLD FRONT
IS EXPECTED TO PUSH THROUGH THE AREA LATE TONIGHT AND EARLY
TOMORROW MORNING. CONDITIONS WILL GRADUALLY IMPROVE BEHIND THE
FRONT.

AVIATION...BNB/SI

PREV DISCUSSION... /ISSUED 358 AM EST THU MAR 6 2014/

DISCUSSION...
THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS LATER THIS
AFTERNOON AND EVENING REMAINS THE PRIMARY FOCUS FOR THIS FORECAST
PACKAGE.

CURRENT SATELLITE IMAGERY SHOWS A CLUSTER OF THUNDERSTORMS ACROSS
THE CENTRAL GULF OF MEXICO. THE LIGHTNING COUNT WITHIN THESE STORMS
HAS INCREASED RAPIDLY OVER THE LAST COUPLE OF HOURS AS THEY INTERACT
WITH A LEAD MID LEVEL IMPULSE OUT AHEAD OF THE PARENT H5 TROUGH NOW
ENTERING THE EXTREME NORTHWEST GULF OF MEXICO. THIS IMPULSE COMBINED
WITH A LINGERING STATIONARY BOUNDARY SHOULD PROVIDE ENOUGH ASCENT TO
KEEP THESE STORMS GOING THROUGH THE EARLY MORNING HOURS AS THEY
SLOWLY TRACK TO THE EAST NORTHEAST. MEANWHILE ACROSS SOUTH
FLORIDA...DEEP MOISTURE WILL BEGIN WORKING INTO THE AREA THROUGH THE
MORNING UNDER A MOISTURE RICH SOUTHWEST FLOW ALOFT. BUT WITH THE
ABSENCE OF ANY SIGNIFICANT LIFT...ONLY A FEW SHOWERS ARE EXPECTED
ACROSS THE AREA THIS MORNING.

BY MIDDAY A DEEPENING SURFACE LOW ALONG THE STALLED BOUNDARY WILL
BEGIN TO PUSH TO THE NORTHEAST AND ACROSS THE CENTRAL FLORIDA
PENINSULA. AS IT DOES...SURFACE WINDS WILL VEER MORE TO THE
SOUTHWEST FURTHER INCREASING LOW LEVEL MOISTURE AND PROVIDING
ADDITIONAL INSTABILITY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL
ACCOMPANY THIS LOW AND ITS ASSOCIATED COLD FRONT THIS AFTERNOON AND
EVENING BUT THE SEVERITY REMAINS THE BIG QUESTION.

THE POSITION OF THE SURFACE LOW AS IT TRACKS ACROSS THE FLORIDA
PENINSULA WILL BE THE MAIN FACTOR THAT WILL FACILITATE STRONG TO
SEVERE THUNDERSTORM DEVELOPMENT. THE LATEST NAM/GFS/ECMWF ALL
BRING THE LOW INTO THE PENINSULA SOMEWHERE AROUND THE BIG BEND
AREA SOUTH TO TAMPA AROUND THE EARLY AFTERNOON. THIS WOULD KEEP
MOST OF THE EARLY CONVECTION AND ASSOCIATED LOW LEVEL CLOUDINESS
ACROSS CENTRAL AND NORTHERN FLORIDA. THIS COULD ALSO ALLOW MODEST
SURFACE HEATING TO OCCUR ACROSS SOUTH FLORIDA WITH SLIGHTLY LESS
CLOUD COVER...THUS INCREASING INSTABILITY WHILE REMAINING IN THE
WARM SECTOR. LATEST MODEL SOUNDINGS DEPICT A GOOD CIRRUS DECK
ACROSS THE AREA THROUGH THE MORNING AND EARLY AFTERNOON HOURS WITH
POSSIBLY A SCATTERED TO BROKEN CU FIELD WHICH WOULD ALLOW FOR
DECENT HEATING AND BETTER THERMODYNAMIC PARAMETERS THAN ACROSS
CENTRAL AND NORTHERN FLORIDA. SOUNDINGS STILL DEPICT CAPE VALUES
RANGING FROM 1000-1500 J/KG AND LIFTED INDICES AROUND -4C TO -5C.
H5 TEMPERATURES ARE STILL PROGGED AROUND -10C TO -12C WHICH WITH
THE GIVEN INSTABILITY WOULD SUPPORT A HAIL THREAT.

ANOTHER FACTOR IS THE THREAT FOR DAMAGING WINDS AND POSSIBLE
TORNADOES. MODEL SOUNDING DEPICTIONS OF 0-3 KM HELICITY VALUES HAVE
INCREASED AND NOW RANGE FROM AROUND 100 TO 150 M2/S2 WITH THE
HIGHEST VALUES ACROSS THE LAKE OKEECHOBEE AREA. INCREASING LOW LEVEL
WINDS THROUGH THE AFTERNOON SHOULD ALSO FACILITATE AN INCREASE IN
0-1 KM SHEAR. ALL IN ALL...THE STRONGEST STORMS THAT DO DEVELOP WILL
BE CAPABLE OF PRODUCING DAMAGING WINDS/HAIL AND POSSIBLY AN ISOLATED
TORNADO.

BY EARLY EVENING THE SURFACE LOW IS EXPECTED TO CONTINUE TREKKING
NORTHEAST AND INTO THE WESTERN ATLANTIC. IT IS THEN EXPECTED TO
DEEPEN FURTHER AS THE PARENT H5 TROUGH BECOMES MORE HIGHLY AMPLIFIED
ACROSS THE NORTHERN GULF OF MEXICO AND BEGINS TO TAKE ON A MORE
NEGATIVE TILT. BY THIS TIME...THE ASSOCIATED COLD FRONT SHOULD BEGIN
DRAGGING THROUGH SOUTH FLORIDA WITH MORE NUMEROUS SHOWERS AND
THUNDERSTORMS TO ACCOMPANY IT. THESE STORMS SHOULD BE MORE LINEAR IN
NATURE AND COULD POSE AN ADDITIONAL DAMAGING WIND THREAT WITHIN STRONGER
LINE SEGMENTS. THESE STORMS SHOULD WEAKEN LATER INTO THE EVENING
HOURS AS THEY BECOME MORE DISCONNECTED FROM BETTER DYNAMICS TO THE
NORTH AND WITH HEATING LOSS.

SHOWERS AND THUNDERSTORMS SHOULD EXIT THE AREA FOR GOOD BY FRIDAY
MORNING GIVING WAY TO MUCH DRIER CONDITIONS AS HIGH PRESSURE BUILDS
ACROSS THE AREA FROM THE NORTH. THIS WILL RESULT IN A PLEASANT AND
MILD WEEKEND FOR SOUTH FLORIDA WITH TEMPERATURES SLIGHTLY BELOW
NORMAL. DRY CONDITIONS ARE EXPECTED TO CONTINUE INTO EARLY NEXT WEEK
BEFORE SLIGHT RAIN CHANCES RETURN BY MIDWEEK AS ANOTHER AREA OF LOW
PRESSURE DEVELOPS ACROSS THE GULF OF MEXICO.

MARINE...
DETERIORATING MARINE CONDITIONS WILL BEGIN IN EARNEST WITH STRONG
TO SEVERE THUNDERSTORMS POSSIBLE ON ALL WATERS THIS AFTERNOON AND
EVENING. SEAS WILL BUILD TO NEAR ADVISORY LEVELS BEHIND THE
PASSAGE OF A COLD FRONT LATE TONIGHT THROUGH FRIDAY. A NW-N WIND WILL
THEN GRADUALLY SUBSIDE AND VEER TO AN EASTERLY DIRECTION OVER THE
WEEKEND WITH SEAS ALSO SUBSIDING LATE IN THE WEEKEND INTO EARLY
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  69  81  56  77 / 50 10 0 0
FORT LAUDERDALE  71  81  58  77 / 50 20 0 0
MIAMI            71  81  59  78 / 60 20 0 0
NAPLES           65  76  54  76 / 40 10 0 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...85/AG
AVIATION/RADAR...17/ERA
Hazardous weather outlook, Mar 6, 11:49 AM EST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1149 AM EST THU MAR 6 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
071700-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1149 AM EST THU MAR 6 2014

...TORNADO WATCH FOR ALL OF SOUTH FLORIDA UNTIL 7 PM THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: A TORNADO WATCH HAS BEEN ISSUED FOR ALL OF SOUTH
FLORIDA DUE TO THE FAVORABLE ENVIRONMENT FOR THE FORMATION OF
ISOLATED TORNADOES. IN ADDITION, THERE IS A THREAT OF FREQUENT
LIGHTNING, LARGE HAIL, AND DAMAGING WINDS.

RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE
GULF COAST TODAY.

TORNADOES: THERE IS A THREAT OF ISOLATED TORNADOES TODAY ACROSS
SOUTH FLORIDA.

WATERSPOUTS: THERE IS A THREAT OF WATERSPOUTS TODAY ACROSS ALL
SOUTH FLORIDA WATERS.

WIND: STRONG WINDS WILL BE POSSIBLE TODAY WITH ANY THUNDERSTORMS
THAT DEVELOP. THERE IS A CHANCE THAT SOME OF THE WINDS COULD BE IN
EXCESS OF 58 MILES PER HOUR ACROSS SOUTH FLORIDA.

HAIL: HAIL IS POSSIBLE TODAY. SOME LOCALIZED HAIL MAY EXCEED ONE
INCH.

FLOODING: URBAN FLOODING IS POSSIBLE ACROSS SOUTH FLORIDA,
ESPECIALLY LATER THIS EVENING. THE MAIN IMPACT WILL BE PONDING OF
WATER ON ROADWAYS AND AREAS WITH POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. INDIVIDUAL SPOTTERS ARE
ENCOURAGED TO REPORT HIGH WIND, HAIL, FUNNEL CLOUDS, AND FLOODING
TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Mar 6, 2:05 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
205 PM EST THU MAR 6 2014

FLZ067-068-071>074-168-172>174-062015-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL COASTAL PALM
BEACH COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND BROWARD COUNTY
FL INLAND MIAMI-DADE COUNTY FL INLAND PALM BEACH COUNTY FL METRO
BROWARD COUNTY FL METRO PALM BEACH COUNTY FL METROPOLITAN MIAMI DADE
FL
205 PM EST THU MAR 6 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN BROWARD
COUNTY...EASTERN MIAMI-DADE COUNTY...PALM BEACH COUNTY...NORTHEASTERN
UPPER KEYS IN MONROE COUNTY...

A LINE OF STRONG TO SEVERE THUNDERSTORMS IS RAPIDLY APPROACHING THE
MIAMI...FORT LAUDERDALE...AND WEST PALM BEACH COUNTY METROPOLITAN
AREAS.  THIS WILL BE STRONG...POTENTIALLY DAMAGING...WINDS INTO THE
REGION BETWEEN 230 AND 330 PM EST.  A SEVERE THUNDERSTORM WARNING
MAY BE NEEDED SHORTLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2580 8011 2567 8015 2566 8016 2574 8017
      2572 8024 2561 8030 2547 8033 2537 8028
      2519 8050 2520 8053 2622 8054 2678 8073
      2675 8071 2696 8061 2698 8008 2680 8003
      2664 8003
TIME...MOT...LOC 1903Z 297DEG 20KT 2689 8080 2617 8071
          2537 8110

KONARIK
Local storm report, Mar 6, 2:09 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
209 PM EST THU MAR 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     MARINE TSTM WIND 6 SSW SOUTH NAPLES      26.04N  81.80W
03/06/2014  M39 MPH          GMZ656             FL   MESONET

            A MARINE THUNDERSTORM WIND OF 34 KTS WAS REPORTED AT
            WEATHERFLOW SITE XCAP

&&

EVENT NUMBER MFL1400091

ROSS
Local storm report, Mar 6, 2:11 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
211 PM EST THU MAR 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     TSTM WND GST     2 ENE NAPLES            26.15N  81.78W
03/06/2014  M45 MPH          COLLIER            FL   ASOS

            A THUNDERSTORM WIND GUST OF 45 MPH WAS REPORTED AT THE
            NAPLES MUNICIPAL AIRPORT

&&

EVENT NUMBER MFL1400092

ROSS
Local storm report, Mar 6, 2:17 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
217 PM EST THU MAR 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     TSTM WND GST     1 ESE IMMOKALEE         26.41N  81.42W
03/06/2014  M58 MPH          COLLIER            FL   MESONET

            A THUNDERSTORM WIND GUST OF 58 MPH WAS RECORDED AT THE
            WEATHERBUG STATION AT IMMOKALEE

&&

EVENT NUMBER MFL1400093

ROSS
Local storm report, Mar 6, 2:22 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
222 PM EST THU MAR 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     MARINE TSTM WIND 1 SW NAPLES             26.13N  81.81W
03/06/2014  M44 MPH          GMZ656             FL   MESONET

            A MARINE THUNDERSTORM WIND GUST OF 38 KNOTS WAS
            RECORDED AT NOS NOAA NPSF1

&&

EVENT NUMBER MFL1400094

ROSS
Local storm report, Mar 6, 2:35 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
235 PM EST THU MAR 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     TSTM WND GST     15 W WESTON             26.14N  80.63W
03/06/2014  M52 MPH          BROWARD            FL   MESONET

            A WEST-NORTHWEST THUNDERSTORM WIND GUST OF 52 MPH WAS
            RECORDED AT THE BROWARD SHERIFFS OFFICE LOCATED ALONG
            I75 AT 221 PM EST.

&&

EVENT NUMBER MFL1400095

ROSS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 10:43 AM ESTSpecial Marine WarningMFL92 min
Mar 6, 11:33 AM ESTSpecial Marine WarningMFL87 min
Mar 6, 11:49 AM ESTSpecial Weather StatementMFLCollier71 min
Mar 6, 12:08 PM ESTSevere Thunderstorm WarningMFLCollier67 min
Mar 6, 12:12 PM ESTSpecial Weather StatementMFLHendry, Monroe78 min
Mar 6, 12:51 PM ESTSpecial Marine WarningMFL54 min
Mar 6, 12:53 PM ESTSpecial Weather StatementMFLCollier, Hendry, Monroe67 min
Mar 6, 1:37 PM ESTSevere Thunderstorm WarningMFLCollier, Hendry, Monroe23 min
Mar 6, 1:46 PM ESTSpecial Marine WarningMFL59 min
Mar 6, 1:49 PM ESTSpecial Marine WarningMFL56 min
Mar 6, 1:52 PM ESTSpecial Weather StatementMFLPalm Beach23 min
Mar 6, 1:59 PM ESTSpecial Weather StatementMFLBroward, Miami-Dade, Monroe, Palm Beach76 min
Mar 6, 2:02 PM ESTSevere Thunderstorm WarningMFLBroward, Collier, Hendry, Miami-Dade, Monroe, Palm Beach58 min
Mar 6, 2:05 PM ESTSpecial Weather StatementMFLBroward, Miami-Dade, Palm Beach70 min
Mar 6, 2:06 PM ESTSpecial Marine WarningMFL54 min
Mar 6, 2:11 PM ESTSpecial Marine WarningMFL2 hr
Mar 6, 2:18 PM ESTTornado WarningMFLBroward, Hendry, Palm Beach27 min
Mar 6, 2:59 PM ESTTornado WarningMFLPalm Beach61 min
Mar 6, 3:07 PM ESTSpecial Weather StatementMFLMiami-Dade38 min
Mar 6, 3:15 PM ESTSpecial Marine WarningMFL60 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.